MAUDE Adverse Event Report: IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 38270
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2018 based on aware date and occurrences of previous referenced events.Device evaluated by manufacturer: returned product to boston scientific consisted of an imager diagnostic catheter in the sterile pouch.It was reported that the device tip was broken intentionally by the customer.The device was examined for damage, or any irregularities.The device showed multiple areas of bends/kinks.The kinks that were noticed on the device were due to the shipment of the device in the folded manner.It was noticed inside of the sterile pouch that the tip was separated from the shaft.Inspection of the remainder of the device, apart from the observed damage revealed no damage, or irregularities.The complaint stated that the physician broke the tip to prove the fragility of the tip, however, it is not possible to determine how much force the physician used to break the tip, and no way of determining how that would compare to the device design force specification.
 
Event or Problem Description
The hospital previously experienced tip detachments with three 5fr imager ii angiographic catheters captured within manufacturer report #s (b)(4).The physician and his team took this 5fr imager ii angiographic catheter of the same batch, and purposely broke the tip of the catheter to prove the fragility of the device.The catheter was not used on a patient.This event is associated with previously reported field action 92484513-fa with product being removed from the field.

Brand Name
IMAGER II ANGIOGRAPHIC CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key10577655
Report Number2134265-2020-13241
Device Sequence Number14257052
Product Code DQO
UDI-Device Identifier08714729355496
UDI-Public08714729355496
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K121694
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model Number38270
Device Catalogue Number38270
Device Lot Number0000118462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2018
Initial Report FDA Received Date09/23/2020
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
92484513-FA
Patient Sequence Number1